MAUDE Adverse Event Report: COOK INC SINGLE LUMEN CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number G03120
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a single lumen central venous catheter was placed in a patient.The physician attempted to attach an icu medical ¿7¿ small bore pressure infusion ext set w/ microclave and reported air in the line.The physician reported that when a needleless connector was attached to the line with the iv tubing, air was no longer present.No patient harm was reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One catheter was returned to manufacturer for investigation.Function testing determined the catheter aspirated without difficulty.The catheter flushes with ease.Visual exam noted no leaks.A notch in the fitting was noted as per drawing.A review of the device history for lot number 6777438 found there were no non-conformances related to the reported failure mode.A review of complaint history revealed no other complaints associated with the complaint device lot number (6777438).The instructions for use (ifu) provides warnings, product recommendations, contraindications, and intended use information for the device.To conclude, functional tests determined the catheter aspirated and flushed, without issues of leaking.The doctor was concerned the notch in the fitting contributed to the difficulty experienced during use; but the notch is part of the design and the device was found to function correctly in the investigation process.The difficulty the customer experienced could not be recreated in the evaluation.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The complaint was not confirmed based on the investigation of the returned device that concluded the device to be functional as intended.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event information to report.

Brand Name
SINGLE LUMEN CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8265291
Report Number1820334-2019-00076
Device Sequence Number2100230
Product Code DQY
UDI-Device Identifier00827002031203
UDI-Public(01)00827002031203(17)190228(10)6777438
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberG03120
Device Catalogue NumberC-PUM-301J-PED
Device Lot Number6777438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1